Home » Frequently asked Questions on Health » What are the complications of an overdose of amlobet?

What are the complications of an overdose of amlobet?

Q: I am 37 years old male on Amlobet (Aten-50 + Amlodipne 5) and doxacard-2mg for the last 3 years. Unfortunately, two days back I had Amlobet in the morning and in the evening too instead of taking doxacard in the evening. After taking the medicine I had cold sweating and headache which is still present. So I skipped the next day morning dose of Amlobet and started taking doxacard in the evening and continuing the medicine now as per regular course. Can you please tell me any complications of such overdose? Does it help a patient to get normal if he drops the next day's dose? Do I need to do anything else or consult a doctor if such things happen again?

A:Fixed-Dose Combinations (FDCs): Medicines are discovered individually and are supposed to be taken separately. A huge number of irrational, illegal combinations of drugs are being sold in India; quite a few without mandatory approval of the Drugs Controller General, India (DCGI). Except in a few cases (such as TB medicines), it is always better to take medicines separately so that dosage can be adjusted and side effects monitored. You case illustrates the dangers of taking combination medicines such as Amlobet that contains amlodipine and atenolol in one tablet. Had you been taking the two drugs separately such as atenolol (Brand names: Aten, Tenormin etc) and amlodipine (Brand name: Amlodac etc.), you would not have taken all the tablets twice even by mistake. Headache and sweating are the side effects of overdose but fortunately will go away. However in future you should take the two medicines separately. You did the right thing to drop a dose but the answer lies in not taking overdose. I am a little bit concerned that at the age of just 37 years, you are taking three medicines to control your blood pressure. It is now established that when more than one medicine is needed, one should always be a diuretic - that reduces the volume and reduces the need for strict salt restriction. I should think that a long acting, low-dose dual-action diuretic such as indapamide (Brand name: Indicontin Continus) and amlodpine (Amlodac) 5mg a day should control your blood pressure. If not, and then only, should one think of using three medicines. It would also be very helpful if you do brisk walk for 45 minutes (to cover not less than 4.5 km) a day.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------